Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 138, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2019, 9:39 PM MDT for 4 counties in Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2019, 9:39 PM MDT (03:39 UTC)
- Expired
- Jun 30, 2019, 10:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:42 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 30, 5:42 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 542 PM MDT Sun Jun 30 2019 .SHORT TERM...(This evening through Tuesday) Issued at 240 PM MDT Sun Jun 30 2019 So far its quiet across the CWA as convection has to this point remained to the north, and over the mtns of Colorado. Latest HRRR still showing convection developing/moving in over the se Wy mtns by late afternoon and becoming most widespread across EC Wy into the northern Panhandle early this evening. Some heavy rain potential still exists with any storms as they will not be moving fast so will have to keep an eye on that. Activity clears out later tonight. Milder day across the plains Monday as a sfc front remains banked up against the mtns with another round of convection initiating over the mtns in the afternoon. Not as much instability though and shear will be less so severe potential looks fairly low. Similar setup again for Tuesday with lee troughing over the high plains helping to focus convection. .LONG TERM...(Tuesday night through Sunday) Issued at 240 PM MDT Sun Jun 30 2019 Overall pattern changes little through next weekend with weak disturbances moving by and allowing for daily chances for showers and storms. Temperatures look to be a bit below seasonal averages through the period with a cooler air mass settling southward out of central Canada into the northern part of the country. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 542 PM MDT Sun Jun 30 2019 For the 00Z aviation package, some of the model guidance is still bringing down ceilings to IFR ranges for Chadron and Alliance after 09Z. Surface dewpoints still running high that area and forecast soundings show indications of a low stratus deck towards morning, so we went with persistence that area and brought ceilings down again at Chadron toward morning, and think tonight there is a bit higher probability for Alliance, Scottsbluff and potentially Sidney. Otherwise, we don't expect a great coverage of thunderstorms this evening given instability trends but have kept vcnty and periods of showers and thunderstorms going for Cheyenne and Laramie, as well as Sidney unti 05Z. && .FIRE WEATHER... Issued at 240 PM MDT Sun Jun 30 2019 Fire weather concerns are expected to remain low this week with mild to warm temperatures and daily chances for showers and thunderstorms, with conditions remaining non-critical. && .HYDROLOGY... Issued at 202 AM MDT Sun Jun 30 2019 Still monitoring the North Platte River at Saratoga, but the river has finally fallen below action stage. Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...JG FIRE WEATHER...RE HYDROLOGY...CW
Hazardous weather outlook, Jun 30, 3:48 AM MDT, 17 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 348 AM MDT Sun Jun 30 2019 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 011000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 348 AM MDT Sun Jun 30 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are likely this afternoon. Large hail and damaging winds are the main concerns for southeast Wyoming and the Nebraska Panhandle, but tornadoes are also possible in the northern Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms and heavy rain are possible Monday, and then rain chances continue through the rest of the week. .Spotter information statement... Spotter activation will be needed. WYZ103>106-109>117-011000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 348 AM MDT Sun Jun 30 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible with hail and damaging winds being the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms and heavy rain are possible on Monday and then rain chances remain through the rest of the week. .Spotter information statement... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 30, 8:07 PM MDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Cheyenne WY 807 PM MDT Sun Jun 30 2019 WYZ102-010300- Niobrara County WY- 807 PM MDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 900 PM MDT... At 807 PM MDT, Doppler radar was tracking a strong thunderstorm near Manville, or 9 miles northwest of Lusk, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Manville and Lance Creek. LAT...LON 4273 10454 4282 10475 4329 10444 4315 10413 TIME...MOT...LOC 0207Z 210DEG 28KT 4284 10460 Lyons
Special weather statement, Jun 30, 8:09 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
809 PM MDT Sun Jun 30 2019
NEZ020-054-WYZ108-118-119-010300-
Kimball NE-Banner NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
809 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHWESTERN BANNER...SOUTHEASTERN GOSHEN AND NORTHEASTERN LARAMIE
COUNTIES UNTIL 900 PM MDT...
At 809 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Gun Barrel, or 23 miles northeast of Cheyenne,
moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
La Grange, Albin, Meriden Rest Area and Gun Barrel.
LAT...LON 4124 10447 4140 10458 4169 10407 4154 10390
4138 10376
TIME...MOT...LOC 0209Z 244DEG 35KT 4136 10444
LyonsSpecial weather statement, Jun 30, 8:14 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Cheyenne WY 814 PM MDT Sun Jun 30 2019 NEZ019-095-096-WYZ108-010300- Scotts Bluff NE-North Sioux NE-South Sioux NE-Goshen County WY- 814 PM MDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX AND NORTHEASTERN GOSHEN COUNTIES UNTIL 900 PM MDT... At 814 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Prairie Center to near Huntley. Movement was east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Scottsbluff, Torrington, Gering, Mitchell, Terrytown, Morrill, Lyman, Huntley, Stegall, Agate Bed National Monument, Scotts Bluff National Monument, Hubbard Hill, Henry and Hwy 85 At Dry Rawhide Creek. LAT...LON 4256 10377 4175 10365 4180 10427 4242 10432 TIME...MOT...LOC 0214Z 254DEG 22KT 4242 10421 4185 10415 Lyons
Special weather statement, Jun 30, 8:23 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
823 PM MDT Sun Jun 30 2019
NEZ055-010315-
Cheyenne NE-
823 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE AND SOUTHEASTERN MORRILL
COUNTIES UNTIL 915 PM MDT...
At 823 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorm over central Cheyenne county and Sidney, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sidney, Lodgepole, Dalton, Gurley, Colton, Sunol, Brownson, Lorenzo
and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 45 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 10263 4100 10333 4143 10306 4144 10264
4140 10263 4139 10261 4105 10261
TIME...MOT...LOC 0223Z 223DEG 35KT 4115 10293
LyonsSpecial weather statement, Jun 30, 8:27 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 827 PM MDT Sun Jun 30 2019 NEZ020-054-055-WYZ118-119-010315- Kimball NE-Cheyenne NE-Banner NE-Central Laramie County WY- East Laramie County WY- 827 PM MDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE...KIMBALL... SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 915 PM MDT... At 826 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles southwest of Hereford to near Westplains. Movement was north at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Kimball, Pine Bluffs, Potter, Burns, Dix, Oliver Campground, Hillsdale, Oliver Reservoir, Kimball Airport, Panorama Point, Carpenter and Bushnell. This includes the following highways... Interstate 80 in Wyoming between mile markers 377 and 402. Interstate 80 in Nebraska between mile markers 1 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4137 10455 4141 10305 4100 10328 4100 10452 TIME...MOT...LOC 0226Z 182DEG 36KT 4088 10441 4086 10341 Lyons
Special weather statement, Jun 30, 9:13 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
913 PM MDT Sun Jun 30 2019
NEZ020-021-054-055-WYZ118-119-010400-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
Central Laramie County WY-East Laramie County WY-
913 PM MDT Sun Jun 30 2019
...SPECIAL WEATHER STATEMENT...
At 913 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burns to near Dix to near Lodgepole.
Movement was north at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Sidney, Kimball, Pine Bluffs, Potter, Lodgepole, Dalton, Burns, Dix,
Gurley, Albin, Sunol, Oliver Campground, Brownson, Colton, Oliver
Reservoir, Kimball Airport, Harrisburg, Sidney Airport, Gun Barrel
and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 382 and 402.
Interstate 80 in Nebraska between mile markers 1 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4104 10262 4106 10444 4150 10442 4157 10348
4153 10264 4140 10263 4139 10261
TIME...MOT...LOC 0313Z 189DEG 30KT 4114 10433 4123 10356 4112 10262
LyonsThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 38 min |
| Jun 30, 6:23 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
| Jun 30, 6:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jun 30, 6:35 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
| Jun 30, 6:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 30, 6:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 32 min |
| Jun 30, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 42 min |
| Jun 30, 6:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 52 min |
| Jun 30, 7:10 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 35 min |
| Jun 30, 7:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 30, 7:22 PM MDT | Special Weather Statement | CYS | Goshen | 38 min |
| Jun 30, 7:26 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 34 min |
| Jun 30, 7:46 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 29 min |
| Jun 30, 8:07 PM MDT | Special Weather Statement | CYS | Niobrara | 53 min |
| Jul 1, 2:01 PM MDT | Special Weather Statement | CYS | 44 min | |
| Jul 1, 2:32 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jul 1, 2:37 PM MDT | Special Weather Statement | CYS | Converse | 53 min |
| Jul 1, 2:52 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 38 min |
| Jul 1, 3:13 PM MDT | Special Weather Statement | CYS | Laramie | 32 min |
| Jul 1, 3:18 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 42 min |
| Jul 1, 3:22 PM MDT | Special Weather Statement | CYS | Albany | 38 min |
| Jul 1, 3:40 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 50 min |
| Jul 1, 3:44 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 1, 3:49 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| Jul 1, 4:09 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 36 min |
| Jul 1, 4:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 1, 4:14 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jul 1, 4:30 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Jul 1, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 46 min |
| Jul 1, 5:12 PM MDT | Special Weather Statement | CYS | Platte | 33 min |
| Jul 1, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 45 min |
| Jul 1, 5:35 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jul 1, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 35 min |
| Jul 1, 5:44 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jul 1, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 37 min |
| Jun 30, 8:09 PM MDT | Special Weather Statement | CYS | Banner | 51 min |
| Jun 30, 8:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Jun 30, 8:23 PM MDT | Special Weather Statement | CYS | Cheyenne | 52 min |
| Jun 30, 8:27 PM MDT | Special Weather Statement | CYS | Kimball | 48 min |
| Jun 30, 9:13 PM MDT | Special Weather Statement | CYS | Banner, Cheyenne, Kimball | 47 min |
| Jun 30, 10:06 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 54 min |
| Jun 30, 11:00 PM MDT | Special Weather Statement | CYS | Box Butte | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.